Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 103, NWS Northern Indiana

July 12, 2017Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Jul 12, 2017, 10:08 AM EDT for Williams County, Ohio. It took effect at Jul 15, 2017, 8:00 AM EDT. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Jul 12, 2017, 10:08 AM EDT (14:08 UTC)
In effect from
Jul 15, 2017, 8:00 AM EDT
Expired
Jul 18, 2017, 2:00 AM EDT
In force
66 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Williams County, OH

The river

Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

565 
WGUS43 KIWX 121408
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1008 AM EDT Wed Jul 12 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Ottawa River near Kalida affecting Putnam County
  Saint Joseph River Ohio below Montpelier affecting Williams County

.Recent heavy rains and expectations for additional rainfall later 
today into Thursday will cause minor river flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC137-130300-
/O.NEW.KIWX.FL.W.0102.170712T1713Z-170713T0300Z/
/KALO1.1.ER.170712T1713Z.170712T1800Z.170712T2100Z.NO/
1008 AM EDT Wed Jul 12 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Ottawa River near Kalida
* from this afternoon to this evening.
* At 9 AM Wednesday the stage was 18.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise above flood stage Wednesday 
  afternoon and crest near 19.1 feet around 2 PM Wednesday July 12 
  and fall below flood stage around 5 PM Wednesday July 12.
* At 19.0 feet...Properties along lowland portions of the Ottawa 
  River near Kalida become impacted by flood waters. Water begins to 
  approach State Route 115 near the southeast village limits of 
  Kalida. 

&&

LAT...LON 4101 8425 4099 8420 4096 8417 4095 8420
      4098 8421 4099 8429             

$$

OHC171-131407-
/O.NEW.KIWX.FL.W.0103.170715T1200Z-170718T0600Z/
/MONO1.1.ER.170715T1200Z.170716T0000Z.170717T0600Z.NO/
1008 AM EDT Wed Jul 12 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Joseph River Ohio below Montpelier
* from Saturday morning to late Monday night.
* At 9 AM Wednesday the stage was 8.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Saturday morning 
  and crest near 12.1 feet around 8 AM Sunday July 16 and fall below
  flood stage around 2 AM Monday July 17.
* At 12.0 feet...Flooding of low land and agricultural land begins 
  near the river.

&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$
2 follow-up statements
142 
WGUS83 KIWX 130235
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1035 PM EDT Wed Jul 12 2017

...The Flood Warning has been extended for the following rivers...
 
  Saint Joseph River Ohio below Montpelier affecting Williams County 
 

.Recent and forecast rainfall has led to rises on the Saint Joseph River below Montpelier affecting Williams County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC171-140235-
/O.EXT.KIWX.FL.W.0103.170715T1800Z-170717T1800Z/
/MONO1.1.ER.170715T1800Z.170715T1800Z.170716T1800Z.NO/
1035 PM EDT Wed Jul 12 2017

 The Flood Warning has been extended for
  The Saint Joseph River Ohio below Montpelier
* from Saturday afternoon to Monday afternoon.
* At 9 AM Wednesday the stage was 8.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to near flood stage around  2 PM 
  Saturday July 15.
* At 12.0 feet...Flooding of low land and agricultural land begins 
  near the river.


&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$
732 
WGUS83 KIWX 131401
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1001 AM EDT Thu Jul 13 2017

...The Flood Warning is cancelled for the following rivers...
 
  Maumee River near Defiance affecting Defiance and Henry Counties
  Saint Joseph River Ohio below Montpelier affecting Williams County
 
...The Flood Warning has been extended for the following rivers...
 
  Tippecanoe River near Ora affecting Fulton...Kosciusko...Marshall...
  Pulaski and Starke Counties 
  Auglaize River near Fort Jennings affecting Allen...Paulding and 
  Putnam Counties 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams 
  Counties 
 
.Minor river flooding continues in many areas due to recent heavy 
rainfall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC049-085-099-131-149-141401-
/O.EXT.KIWX.FL.W.0104.000000T0000Z-170719T0000Z/
/ORAI3.1.ER.170713T0715Z.170714T0000Z.170718T0000Z.NO/
1001 AM EDT Thu Jul 13 2017

 The Flood Warning has been extended for
  The Tippecanoe River near Ora
* until Tuesday evening.
* At 9 AM Thursday the stage was 12.0 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.1 feet around  2 
  AM Friday July 14 and fall below flood stage around  8 PM Monday 
  July 17.
* At 12.0 feet...The river is at flood stage...significant lowland 
  and rural flooding begins.

&&

LAT...LON 4109 8658 4116 8660 4117 8656 4117 8653
      4115 8657 4108 8655             

$$

OHC003-125-137-141401-
/O.EXT.KIWX.FL.W.0095.000000T0000Z-170715T1400Z/
/FTJO1.2.ER.170711T1855Z.170712T0930Z.170714T1400Z.NO/
1001 AM EDT Thu Jul 13 2017

 The Flood Warning has been extended for
  The Auglaize River near Fort Jennings
* until Saturday morning.
* At 9 AM Thursday the stage was 14.3 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will fall below the 13.0 foot flood stage 
  around 10 AM Friday July 14.


&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$

OHC039-051-171-141400-
/O.EXT.KIWX.FL.W.0099.000000T0000Z-170717T1800Z/
/STRO1.1.ER.170712T2300Z.170715T0600Z.170716T1800Z.NO/
1001 AM EDT Thu Jul 13 2017

 The Flood Warning has been extended for
  The Tiffin River near Stryker
* until Monday afternoon.
* At 9 AM Thursday the stage was 11.7 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.5 feet around  2 
  AM Saturday July 15 and fall below flood stage around  2 PM Sunday 
  July 16.
* At 13.0 feet...Flood waters begin to affect some farm buildings 
  near Stryker and flood some secondary roads.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$

OHC039-069-131431-
/O.CAN.KIWX.FL.W.0101.000000T0000Z-170714T0322Z/
/DEFO1.1.ER.170712T1007Z.170712T2130Z.170713T0400Z.NO/
1001 AM EDT Thu Jul 13 2017

The Flood Warning is cancelled for
  The Maumee River near Defiance
* At 9 AM Thursday the stage was 9.5 feet.
* Flood stage is 10.0 feet.
* The river fell below flood stage very early Thursday morning.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

OHC171-131431-
/O.CAN.KIWX.FL.W.0103.000000T0000Z-170717T1800Z/
/MONO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1001 AM EDT Thu Jul 13 2017

The Flood Warning is cancelled for
  The Saint Joseph River Ohio below Montpelier
* At 8 AM Thursday the stage was 10.0 feet and falling.
* Flood stage is 12.0 feet.

&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 12, 6:46 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 12, 6:46 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
646 AM EDT Wed Jul 12 2017

.SYNOPSIS...
Issued at 412 AM EDT Wed Jul 12 2017

Primarily dry conditions are expected during the day today but a few
showers and storms are possible along and north of the toll road. It
will also be hot and humid with heat indices climbing into the upper
90s for some locations. Chances for storms will increase this
evening and overnight. A few of these storms could produce isolated
damaging winds and heavy rain. The best chance for severe weather
and heavy rain will arrive on Thursday though as a cold front swings
through the region. Damaging winds...heavy rain...and flooding are
possible. Cooler and drier conditions are anticipated for the end of
the week and early next week.

&&

.SHORT TERM...(Today and Tonight)
Issued at 412 AM EDT Wed Jul 12 2017

Yet another round of strengthening LLJ, isentropic ascent and
moisture convergence underway this morning in response to moderate
amplitude shortwave approaching the northern Lakes. A few strong
storms with heavy rain have developed along warm front surging north
but this activity should exit our CWA and dissipate within the next
few hours. Story for the rest of the day will be one of heat and
humidity but largely dry conditions. Forecast soundings show around
200 J/kg MLCIN in strong 850-700mb capping inversion. With nose of
LLJ and best moisture convergence over MI, suspect most of our CWA
will remain dry through the day. The exception may be in our N/NW
zones where cap is a little weaker and residual outflow boundaries
could touch off some SCT convection. Latest HRRR also shows some
convection clipping our NW from wave currently moving into
Wisconsin. Enough for some low chance PoPs but confidence in
additional QPF in our counties today is much too low for any kind of
watch issuance. If convection does manage to develop in our north
during peak afternoon heating, there is a chance for severe weather
given 2000+ J/kg of SBCAPE and decent wind/shear profiles. Threat is
low for today period though. Heat indices will be in the upper 90s
in our western zones this afternoon. Not quite high enough for an
advisory but certainly something to note.

Slightly better chances for rain and possibly severe weather arrive
overnight. Models indicate potential for some subtle height falls
with convective shortwave that may be enough to weaken cap and touch
off convection in our N/NW around 00-06Z. Hi-res CAM's split on this
with underlying forcing very precarious and dependent on evolution
of convection today. At this point, prefer to lean on the NAM and
NMM solutions which indicate a later arrival in our CWA. However,
held onto some mid-range PoPs during the evening given other
solutions. Once again, if we manage to get convection early in the
evening, there is a severe threat given ample low level moisture and
decent lapse rates. Deep layer shear is on the marginal side but 30+
kts in the lower levels could yield a few damaging wind gusts with
more sustained updrafts. Chances for severe weather will diminish
with later arrival, but not zero. Think best chances for rain will
arrive after 06Z into Thursday morning as more pronounced shortwave
currently over Colorado arrives and convergent boundary slowly
approaches. Some heavy rain possible with this activity especially
in our northern CWA but confidence is too low for watch issuance
this far out.

&&

.LONG TERM...(Thursday through Tuesday)
Issued at 412 AM EDT Wed Jul 12 2017

Cold front slowly crosses our CWA during the day Thursday. Think
this may be our best chance for severe weather and heavy rain.
Moisture-rich airmass remains with surface dewpoints in the low to
mid 70s and incredible PW values nearing 2.2 inches. Midlevel temps
are a little warm but lapse rates sufficient to generate around 2000
J/kg of MLCAPE (mainly in our S/SW CWA) given abundant moisture.
Good forcing noted as well with broad cyclonic anomaly enveloping
the Great Lakes. This not only enhances 1000-850mb convergence along
trailing broad cold front but also leads to a little better westerly
midlevel flow and 0-6km bulk shear values of 30+ kts. Will have to
watch for potential of morning convection to disrupt late-day severe
chances but should be at least some brief clearing to allow
instability to build. As we saw on Monday, does not take much
diabatic heating to support moderate instability given tremendous
low level moisture. Damaging winds will be the main severe threat
with at least semi-organized clusters expected. Some hail threat as
well but will depend on adequate instability density that may be
tough to attain given marginal lapse rates. Tornado threat is also
not zero but 0-1km shear and associated hodographs are not as
supportive as what we saw on Monday. Certainly something to watch
though given moisture-laden boundary layer/low LCL potential. Heavy
rain/flooding will likely be biggest concern though with very high
PW values, deep warm cloud layer (12-13 kft) supporting efficient
rainfall processes, and low MBE velocities generating at least some
training/backbuilding potential. With recent heavy rain in many
areas, flooding will be possible.

Fortunately the rest of the long term period is quiet. Primarily
subsident NW flow expected. Only exception is decent jet streak/
shortwave carving out over the Great Lakes late Sat into Sun. Best
moisture is largely scoured out but models do indicate a decent
theta-e ridge peeling off Northern Plains that could fuel some
showers/storms during this time. No severe concerns at this point
but a low chance for a few storms, primarily during the day
Sunday. Otherwise dry with seasonably cool and much less humid
conditions.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 645 AM EDT Wed Jul 12 2017

Tstms along/ahead of warm front were north-east of the terminals
attm with vfr conditions across nrn IN. This should continue through
the day as the warm front continues lifting ne. SW winds
will increase to 15-25kt with diurnal heating/mixing today. Cdfnt
will sag south tonight across MI likely causing tstms to
overspread nrn IN from the north overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 12, 5:45 AM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
545 AM EDT Wed Jul 12 2017

INZ003>009-012>016-MIZ077>081-OHZ001-002-004-005-130945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
545 AM EDT Wed Jul 12 2017 /445 AM CDT Wed Jul 12 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight. Isolated gusty
winds and localized heavy rain are possible.

Heat indices will be in the mid to upper 90s today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms are expected on Thursday. Severe weather
is possible with damaging winds...heavy rain...and flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ017-018-020-022>027-032>034-OHZ015-016-024-025-130945-
Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH-
545 AM EDT Wed Jul 12 2017

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are possible tonight. Severe weather is not expected at
this time.

Heat indices will be in the mid to upper 90s today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms are expected on Thursday. Severe weather
is possible with damaging winds...heavy rain...and flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today but will likely be needed
tomorrow.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-130945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
545 AM EDT Wed Jul 12 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight. Gusty winds
are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms are expected on Thursday. Strong to severe
storms are possible.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Jul 12, 5:39 AM EDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
539 AM EDT WED JUL 12 2017

MIZ077-121045-
Berrien-
539 AM EDT WED JUL 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BERRIEN
COUNTY...

At 538 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Michigan Beach to 13 miles
northwest of Shorewood-Tower Hill. Movement was east at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Watervliet,
Coloma, Stevensville, Paw Paw Lake, Lake Michigan Beach, Sodus,
Riverside, Baroda, Shoreham, Eau Claire, Spinks Corners and Millburg.

This includes the following highways...
 Interstate 196 between mile markers 0 and 7.
 Interstate 94 in Michigan between mile markers 18 and 42.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4202 8622 4196 8633 4196 8668 4213 8658
      4211 8649 4224 8636 4224 8622
TIME...MOT...LOC 0938Z 273DEG 25KT 4221 8645 4200 8684

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:09 AM EDTSpecial Weather StatementIWXFulton, Henry, Williams36 min
Jul 12, 3:48 AM EDTSpecial Weather StatementIWXFulton57 min
Jul 12, 4:40 AM EDTAreal Flood AdvisoryIWXFulton, Williams3 hr
Jul 12, 10:08 AM EDTRiver Flood WarningIWXPutnam13 hr
Jul 12, 11:25 AM EDTFlood WatchIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more17 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.